South Carolina, 2011Damaging Wind in South Carolina, August 4, 2011
August 4, 2011 · NWS ILM · 1 event in 1 county or zone
Convection began to develop along a pinned seabreeze. A small cluster of nearly stationary thunderstorms eventually organized.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Convection began to develop along a pinned seabreeze. A small cluster of nearly stationary thunderstorms eventually organized. A gust front emanating from the north side of this cluster produced isolated tree damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Aug 4, 6:25 PM EST, 5 minutes earlier.
Area forecast discussion, Aug 4, 6:25 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
725 PM EDT THU AUG 4 2011
.SYNOPSIS...
CONTINUED HOT WEATHER WILL SLOWLY GIVE WAY TO A FRONTAL BOUNDARY
STALLING IN THE AREA LATE FRIDAY. THIS WILL ALLOW FOR A CHANCE OF
CONVECTION FRIDAY THROUGH SUNDAY. HIGH PRESSURE WILL BUILD BACK
INTO THE AREA MONDAY THROUGH WEDNESDAY. A COLD FRONT WILL APPROACH
THE REGION ON THURSDAY. IF TROPICAL STORM EMILY SURVIVES ITS
PASSAGE ACROSS THE HISPANIOLA TONIGHT THERE MAY BE AN INCREASE IN
THE THREAT OF RIP CURRENTS OVER THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 720 PM THURSDAY...HAVE UPPED POPS TO CHANCE CATEGORY.
PRIOR TO CONVECTION STARTING...KLTX ILLUSTRATED SEVERAL FINE LINES
NOTED AS BOUNDARIES ACROSS THE ILM CWA. HEATING OF THE DAY ENABLED
INCREASING CAPE THIS AFTERNOON AND EVENING. EVEN WITH THE DRY AIR
ABOVE 600 MB VIA NAMBUFR SOUNDINGS...PROGGED PWS REMAIN AROUND 2.25
INCHES. WEAK WARMING IN THE 550 MB VICINITY HAS CAPPED PORTIONS OF
THE ATM. HOWEVER...WITH CONVECTION IGNITED NOW...THEY WILL FEED OFF
ONE ANOTHERS OUTFLOWS AND THE SEA BREEZE AND PREVIOUS NOTED
BOUNDARIES.
MINS TONIGHT SIMILAR TO LAST NIGHT WITH LOWER 80S AT THE COAST AND
UPPER 70S INLAND. VERY SOUPY AIRMASS WITH DEW POINTS NEARLY
SHADOWING OVERNIGHT TEMPS AFTER MIDNIGHT.
MODELS DO NOT INDICATE A LOW LEVEL JET LIKE LAST NIGHT AND AS A
RESULT WINDS WILL BE VARIABLE AT TIMES LESS THAN 5 MPH...POSSIBLY
CALM AT LOCATIONS.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 PM THURSDAY...FRONTAL BOUNDARY WILL STALL OVER THE
SOUTHEASTERN NORTH CAROLINA COUNTIES FRIDAY BEFORE LIFTING NORTHWARD
LATE SATURDAY. THE PROBLEM TO FOCUS ON WILL BE WHETHER THERE WILL BE
ENOUGH CLOUD COVER THAT WILL SUPPRESS THE HIGH TEMPERATURES ON
FRIDAY TO KEEP THE HEAT INDICES BELOW THE CRITICAL 105 DEGREE
TEMPERATURE. IT WILL BE CLOSE FOR THE NORTHERN HALF OF THE COUNTY
WARNING AREA BUT IF THE CLOUDS ARE NOT AS SIGNIFICANT AND CONVECTION
IS LESS THAN THE MODELS INDICATE WE WILL BE ABLE TO REACH 105 FOR
ALL THE AREAS EXCEPT THE SOUTHEAST NORTH CAROLINA COASTAL COUNTIES
BETWEEN 11 AM AND 2 PM.
FOR CONVECTION WITH BOUNDARY IN THE REGION AND PRECIPTABLE WATERS
REACHING 2 INCHES WILL GO WITH A CHANCE OF THUNDERSTORMS FOR
DIURNAL CONVECTION.
IMPACTS FROM EMILY ARE VERY UNCERTAIN AT THIS TIME AND IF THE
STORM DOES SURVIVE THE MOUNTAINS OF HISPANIOLA ITS IMPACT IS NOT
EXPECTED UNTIL AFTER THIS PERIOD.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 3 PM THURSDAY...FLAT UPPER PATTERN WILL TRANSITION TO BROAD
TROUGHING NEXT WEEK...ENSURING UNSETTLED CONDITIONS FOR THE LONG
TERM. WEAK COLD FRONT WILL MOVE IN FROM THE NORTHWEST BUT STAYS
NORTHWEST OF THE AREA. THE FRONT...PIEDMONT TROF...AND SEA BREEZE
WILL ACT AS FOCAL POINTS FOR DIURNAL CONVECTION. ADDITIONALLY
PASSING SHORTWAVES WILL ENHANCE ANY ONGOING CONVECTION AND LIKELY
HELP GENERATE ADDITIONAL STORMS. DOES NOT APPEAR AS THOUGH EMILY
WILL HAVE MUCH IMPACT ON THE REGION...OTHER THAN THE POTENTIAL FOR
DANGEROUS SURF CONDITIONS SUN AND MON. TEMPERATURES WILL CONTINUE TO
RUN NEAR TO ABOVE CLIMO DURING THE DAY AND ABOVE TO WELL ABOVE CLIMO
AT NIGHT.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
AS OF 00Z...LOW CONFIDENCE OVERNIGHT DUE TO CONVECTION AND FOG
POTENTIAL. VFR WILL DEVELOP AFTER DAYBREAK...BUT MORE TSTMS ARE
LIKELY DURING THE AFTN.
MULTIPLE BOUNDARIES ARE SERVING AS THE IMPETUS FOR TSTM DEVELOPMENT
ATTM AND HAVE CARRIED CB IN ALL TAFS. LATEST RUC PROFILES MATCH UP
WELL WITH NAM SOUNDINGS...ALTHOUGH WITH SLIGHTLY HIGHER MOISTURE
CONTENT. THIS MEANS THAT CONVECTION MAY BE ABLE TO PERSIST WELL
AFTER NIGHTFALL AS LIFT MECHANISMS AND ELEVATED INSTABILITY PERSIST.
ONLY TEMPO GROUP FOR RESTRICTIONS AT MYR DUE TO CURRENT RADAR
TRENDS...BUT ALL TERMINALS MAY NEED SHORT DURATION AMD/S FOR PRECIP
INDUCED RESTRICTIONS DURING THE NEXT SEVERAL HOURS. DO EXPECT
CONVECTION TO FINALLY WANE DURING THE OVERNIGHT.
WINDS DECREASING TO NEAR CALM AND VERY HIGH TD/S CREATE A FOG THREAT
OVERNIGHT. PROFILES INDICATING THAT MID LEVEL MOISTURE MAY INHIBIT
IDEAL RADIATIONAL COOLING AND HENCE LIMIT FOG POTENTIAL...BUT
ANALYSIS OF WV IMAGERY SHOWS VERY DRY AIR WORKING SOUTHWARD. BELIEVE
GUIDANCE MAY BE OVERDOING AVAILABLE MID LEVEL MOISTURE AND OVERNIGHT
CLOUD COVER...SO HAVE INTRODUCED VSBY RESTRICTIONS AT ALL TERMINALS
EXCEPT MYR WHERE WINDS WILL STAY ELEVATED ENOUGH TO PREVENT FOG. LOW
CONFIDENCE ATTM...AND IF LLJ STRENGTHENS MORE THAN CURRENT PROGS
WOULD SUGGEST IT COULD BECOME MORE OF A STRATUS EVENT. MOST GUIDANCE
INDICATING FOG HOWEVER SO WILL HEDGE TOWARDS FOG...BUT NOT
ANTICIPATING IFR ATTM.
AFTER SUNRISE WINDS WILL AGAIN INCREASE FROM THE S/SW AROUND 10 KTS
AND MORE WIDESPREAD TSTM ACTIVITY IS EXPECTED DURING THE AFTN/EVE.
FOR NOW HAVE MENTIONED SCT CB AND WILL UPDATE WITH LATER ISSUANCES.
EXTENDED OUTLOOK...EXTENDED OUTLOOK...SCATTERED SHRA/TSRA POSSIBLE
THROUGH SUNDAY...WITH MORE ISOLATED ACTIVITY POSSIBLE
MONDAY/TUESDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 720 PM THURSDAY...COLD FRONT WILL REMAIN STALLED NORTH OF THE
ILM COASTAL WATERS BEFORE DISSIPATING ON FRIDAY. BEING ON THE SOUTH
OR WARM SIDE OF THE FRONT...A SOUTH TO SOUTHWEST FLOW WILL PERSIST
ACROSS THE WATERS...WITH INITIAL 15-20 KT SPEEDS SUBSIDING OVERNIGHT
TO 10-15 KT. THE SE SWELL AT 10-12 SECOND PERIODS HAS INCREASED TO
BETWEEN 1 AND 2 FT DURING THE PAST 6 HRS AND SHOULD HOLD AT THESE
LEVELS OVERNIGHT. THE LOCALLY PRODUCED WIND DRIVEN 5 SECOND PERIOD
WAVES WILL RUN 2 TO 4 FT OVERNIGHT. COMBINED...SEAS WILL HOVER
AROUND 4 FT.
SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 PM THURSDAY...A FRONTAL BOUNDARY WILL STALL TO THE NORTH
OF THE WATERS AND A GENERAL SOUTH TO SOUTHWEST FLOW IS EXPECTED.
WINDS WILL BE AROUND 10 TO 15 KNOTS. SEAS ARE EXPECTED TO RANGE
BETWEEN 2 TO 4 FEET THROUGH THE PERIOD.
IF EMILY DOES SURVIVE HER TREK OVER HISPANIOLA...ANY IMPACT TO THE
COASTAL WATERS IS NOT EXPECTED UNTIL THE LONG TERM FORECAST
PERIOD.
LONG TERM /SUNDAY THROUGH MONDAY/...
AS OF 3 PM THURSDAY...AS OF 3 PM THURSDAY...SOUTH TO SOUTHWEST
FLOW OF 10 TO 15 KT THROUGH THE PERIOD. NEAR SHORE DAILY
ENHANCEMENT TO WINDS AND SEAS CAN BE EXPECTED ONCE SEA BREEZE
DEVELOPS. EMILY MAY OR MAY NOT INDIRECTLY AFFECT THE
WATERS...DEPENDING ON WHAT THE STORM LOOKS LIKE WHEN IT EMERGES
FROM CROSSING HAITI AND EASTERN CUBA. BASED ON LATEST NHC FORECAST
SWELL FROM EMILY WILL START TO AFFECT THE WATERS NEAR THE START OF
THE PERIOD. WIND WAVES WILL BE ON THE ORDER OF 2 TO 4 FT...BUT
SWELL FROM EMILY COULD BE AS HIGH AS 4 TO 6 FT DEPENDING ON WHAT
THE STORM DOES.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY FROM 11 AM TO 8 PM EDT FRIDAY FOR SCZ017-023-024-
032-033-039-053>056.
NC...HEAT ADVISORY FROM 11 AM TO 8 PM EDT FRIDAY FOR NCZ087-096-099-
105-107-109.
MARINE...NONE.
&&
NEAR TERM...DCH
SHORT TERM...HAWKINS
LONG TERM...III
AVIATION...WEISSHazardous weather outlook, Aug 4, 2:44 PM EST, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
344 PM EDT THU AUG 4 2011
AMZ250-252-254-256-051945-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
344 PM EDT THU AUG 4 2011
...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 6 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT EXERCISE CAUTION.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053>056-051945-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
344 PM EDT THU AUG 4 2011
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY FRIDAY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON.
THE PRIMARY THREAT IS FROM DAMAGING WIND GUSTS TO 60 MPH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ106-108-051945-
COASTAL PENDER-COASTAL NEW HANOVER-
344 PM EDT THU AUG 4 2011
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK OF RIP CURRENTS FRIDAY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON.
THE PRIMARY THREAT IS FROM DAMAGING WIND GUSTS TO 60 MPH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ110-051945-
COASTAL BRUNSWICK-
344 PM EDT THU AUG 4 2011
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
MODERATE RISK OF RIP CURRENTS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK OF RIP CURRENTS FRIDAY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON.
THE PRIMARY THREAT IS FROM DAMAGING WIND GUSTS TO 60 MPH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
17
In the hours before
Special weather statement, Aug 4, 5:53 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
653 PM EDT THU AUG 4 2011
NCZ096-105-042315-
BLADEN-INLAND PENDER-
653 PM EDT THU AUG 4 2011
...A STRONG THUNDERSTORM IN WESTERN PENDER COUNTY...
AT 651 PM EDT...A STRONG THUNDERSTORM WAS...NEAR ATKINSON...OR 13
MILES WEST OF BURGAW...MOVING SOUTH AT 5 MPH.
THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
COMMUNITIES IN THE PATH OF THESE STORMS ARE CURRIE...MALPASS
CORNER...MONTAGUE...POINT CASWELL...ROOKS...ROWAN...THE BOROUGH...
WARDS CORNER AND ATKINSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3456 7805 3438 7801 3445 7829 3458 7828
3457 7826 3457 7825 3457 7824
IIISpecial weather statement, Aug 4, 6:03 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
703 PM EDT THU AUG 4 2011
SCZ053-054-042345-
INLAND HORRY-COASTAL HORRY-
703 PM EDT THU AUG 4 2011
...A STRONG THUNDERSTORM EAST OF CONWAY...
AT 703 PM EDT...A STRONG THUNDERSTORM WAS...4 MILES NORTH OF
BUCKSVILLE...OR 4 MILES WEST OF RED HILL...MOVING NORTHEAST AT 10
MPH.
THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
COMMUNITIES IN THE PATH OF THESE STORMS ARE CONWAY...RED HILL...
SOCASTEE...BUCKSVILLE...FORESTBROOK...HICKORY GROVE AND HOMEWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3371 7885 3365 7909 3380 7916 3392 7901
III
Special weather statement, Aug 4, 6:14 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
714 PM EDT THU AUG 4 2011
NCZ099-050000-
COLUMBUS-
714 PM EDT THU AUG 4 2011
...A STRONG THUNDERSTORM NORTH OF LAKE WACCAMAW...
AT 713 PM EDT...A STRONG THUNDERSTORM WAS...3 MILES SOUTH OF
COUNCIL...OR 13 MILES EAST OF WHITEVILLE...MOVING SOUTH AT 5 MPH.
THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
COMMUNITIES IN THE PATH OF THESE STORMS ARE LAKE WACCAMAW AND BOLTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3440 7850 3439 7846 3438 7845 3437 7838
3428 7832 3427 7852 3440 7854 3440 7851
IIIThunderstorm Wind, Horry
- When
- August 4, 6:30 PM EST to 6:31 PM EST
- Where
- Horry County, 1.12 mi W of (Myr)myrtle Beach Af
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 33.679, -78.950
A large tree was reported down along Farrow Parkway. The report was relayed by the media.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Arizona, August 4, 20111 death · 5 injured · 1 event
- Excessive Heat in Texas, August 4 to 5, 20111 death · 1 event
- Excessive Heat in Louisiana, August 4, 20111 death · 1 event
- Hail and Damaging Winds in North Dakota, August 4, 20113 injured · $70,000 · 1.75 in hail · 5 events
- Damaging Winds and Lightning Strike in Mississippi, August 4 to 6, 2011$150,000 · 60 kt wind · 10 events
- Excessive Heat in Texas, August 4, 2011$200,000 · 1 event
- Damaging Winds and Lightning Strike in Alabama, August 4, 2011$42,000 · 50 kt wind · 7 events
- Damaging Winds and Lightning Strike in Mississippi, August 4, 2011$20,000 · 50 kt wind · 14 events
- Flash Flood and Hail in Kansas, August 4 to 5, 2011$20,000 · 1.75 in hail · 10 events
- Wildfire in Texas, August 4 to 5, 2011$20,000 · 1 event
- Damaging Wind and Lightning Strike in Alabama, August 4, 20111 injured · $2,000 · 52 kt wind · 2 events
- Excessive Heat in South Carolina, August 4, 20118 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 339920.